MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X36IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X36IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: b1, h1 - additional information was received and this device no longer meets the criteria for us fda malfunction.Therefore, this medwatch report is being voided.
 
Additional Manufacturer Narrative
Product complaint:(b)(4).Date sent to the fda: 10/1/2024 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: *please describe what is meant by "the suture was janky".*did the suture have surface defect that impacted performance? or *did suture breakage or fraying of the suture occur? * were there any patient consequences? * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) * please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a femoral endarterectomy procedure on (b)(6) 2024 and suture was used.During a femoral endarterectomy, when using the suture, doctor stated it felt "janky", suture had micro fractures in the suture line.There were no patient consequences reported.Additional information was requested.

Brand Name
PRLNE BLU 4X36IN 5-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20343858
Report Number2210968-2024-10438
Device Sequence Number7880045
Product Code GAW
UDI-Device Identifier10705031058712
UDI-Public(01)10705031058712(17)280930(10)TLMPZL
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM8720
Device Lot NumberTLMPZL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown